MAUDE Adverse Event Report: DEPUY SPINE INC 1.2MM DRILL BIT, 8MM - AO; BIT, DRILL

DEPUY SPINE INC 1.2MM DRILL BIT, 8MM - AO; BIT, DRILL
Model Number 288320108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: background: it was reported that on (b)(6) 2019, the (4) expedium spine system hex rod , (1) viper prime x-tab polyaxial screw, (2) drill bit was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves seven (7) devices.Investigation flow: damage.Visual inspection: the 1.2mm drill bit, 8mm - ao (p/n 288320108 lot ng64719) was received by us cq and it was observed that the threaded portion on the distal tip of the drill bit was bent.The complaint condition is confirmed.Device failure/ defect identified? yes.Dimensional inspection: the outer 1.8 + 0 /- 0.05mm of the drill bit got measured.Drawing: mountaineer laminoplasty 1.8mm drill bits, 887017170 rev f.Outer diameter: d = 1.8 + 0 /- 0.05mm.Caliper: ca 215p.Measured diameter = 1.77 mm.Conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: the following drawing(s) was reviewed: 887017170 rev f.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.The reported condition is confirmed.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for 1.2mm drill bit, 8mm - ao was conducted identifying that lot number ng64719 was released in a single batch.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the (4) expedium spine system hex rod , (1) viper prime x-tab polyaxial screw, (2)drill bit was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves seven (7) devices.

Brand Name
1.2MM DRILL BIT, 8MM - AO
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9219005
Report Number1526439-2019-52270
Device Sequence Number13992624
Product Code HTW
UDI-Device Identifier10705034221908
UDI-Public(01)10705034221908
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288320108
Device Catalogue Number288320108
Device Lot NumberNG64719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1